Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 184, NWS Houston/Galveston, TX

August 28, 2017Matagorda County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Aug 28, 2017, 10:29 PM CDT for Matagorda County, Texas. It took effect at Aug 30, 2017, 7:00 AM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Aug 28, 2017, 10:29 PM CDT (03:29 UTC)
In effect from
Aug 30, 2017, 7:00 AM CDT
Expired
Sep 2, 2017, 7:00 PM CDT
In force
4 days
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Moderate

County Matagorda County, TX

The radar

The Houston radar (KHGX), 118 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Colorado River (TX) at Matagorda (MRCT2).

Action stage
4.8 ft
Minor stage
8.8 ft
Moderate stage
9.6 ft
Major stage
10.4 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Aug 28, 6:43 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Aug 28, 6:43 PM CDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
643 PM CDT Mon Aug 28 2017

.PREV DISCUSSION... /ISSUED 516 PM CDT Mon Aug 28 2017/

DISCUSSION...
TS Harvey was located just off the coast of Port O'Connor this
afternoon. Heaviest rainfall was occurring from the north side of
the storm's center northward into Houston. Rainfall of 4 to 8
inches will be possible in these locations through the remainder
of this afternoon and through this evening. Bands of moderate to
heavy rainfall will continue into Wednesday as TS Harvey tracks
slowly along the Upper Texas coast and then turns northeastward
during the next three days. The storm is forecast to lift
northeast of the area on Thursday, ending the heavy rain and storm
surge threat.

Additional life-threatening rainfall of 10 to 20 inches with
isolated higher amounts are possible between tonight and
Wednesday. If these amounts materialize, the results could be
devastating, especially if any of these rains fall where
catastrophic flooding has already occurred.

40

&&

.AVIATION...
Still seeing quite a bit of activity over SE TX this evening as the
Tropical Storm Harvey lingers over the region. As this system moves
a bit further offshore, some slight strengthening is possible. Have
increased winds/wind gusts overnight in response. Otherwise not too
many changes from the prevailing SHRA and low CIGS. 41

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      71  79  71  79  71 /  80  80  70  60  60
Houston (IAH)              72  76  72  79  72 / 100 100  90  80  60
Galveston (GLS)            75  83  74  83  76 /  90  90  80  60  50

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning for the following zones: Brazoria...
     Chambers...Galveston...Harris...Jackson...Liberty...
     Matagorda.

     Flash Flood Watch through Wednesday evening for the following
     zones: Austin...Brazoria...Brazos...Burleson...Chambers...
     Colorado...Fort Bend...Galveston...Grimes...Harris...
     Houston...Jackson...Liberty...Madison...Matagorda...
     Montgomery...Polk...San Jacinto...Trinity...Walker...
     Waller...Washington...Wharton.

GM...Tropical Storm Warning for the following zones: Coastal waters
     from Freeport to the Matagorda Ship Channel out 20 NM...
     Coastal waters from High Island to Freeport out 20 NM...
     Galveston Bay...Matagorda Bay...Waters from Freeport to the
     Matagorda Ship Channel from 20 to 60 NM...Waters from High
     Island to Freeport from 20 to 60 NM.

&&

Discussion...99
Aviation/Marine...41
Hazardous weather outlook, Aug 28, 5:22 AM CDT, 17 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
522 AM CDT Mon Aug 28 2017

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-291100-
Austin-Brazoria-Brazos-Burleson-Chambers-
Coastal waters from Freeport to the Matagorda Ship Channel out
20 NM-Coastal waters from High Island to Freeport out 20 NM-
Colorado-Fort Bend-Galveston-Galveston Bay-Grimes-Harris-Houston-
Jackson-Liberty-Madison-Matagorda-Matagorda Bay-Montgomery-Polk-
San Jacinto-Trinity-Walker-Waller-Washington-
Waters from Freeport to the Matagorda Ship Channel from 20 to
60 NM-Waters from High Island to Freeport from 20 to 60 NM-
Wharton-
522 AM CDT Mon Aug 28 2017

This hazardous weather outlook is for portions of Southeast Texas.

.DAY ONE...Today and Tonight

Periods of mainly light to moderate rain with embedded showers and
thunderstorms containing heavier rains can be expected across the
area today and tonight as Tropical Storm Harvey moves off the coast
near Matagorda Bay. Any heavy rain falling on locations that have
already received record breaking rainfall will be devastating.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Harvey is expected to work its way up the Texas coast on Tuesday
and Wednesday. This track should bring periods of mainly light to
moderate rain with embedded showers and thunderstorms containing
heavier rains for the area. Any heavy rain falling on locations
that have already received record breaking rainfall will be
devastating.

.SPOTTER INFORMATION STATEMENT...
Spotters will be possible through Wednesday.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 7:16 PM CDTFlash Flood WarningHGXAustin, Brazoria, Chambers, Fort Bend, Galveston, Harris and 4 more4 hr
Aug 28, 8:21 PM CDTTornado WarningHGXGalveston24 min
Aug 28, 8:39 PM CDTFlash Flood WarningHGXHarris8 hr
Aug 28, 9:58 PM CDTTornado WarningHGXGalveston17 min
Aug 28, 10:00 PM CDTSpecial Marine WarningHGX30 min
Aug 28, 10:13 PM CDTTornado WarningHGXChambers, Galveston17 min
Aug 28, 11:12 PM CDTFlash Flood WarningHGXAustin, Brazoria, Chambers, Fort Bend, Galveston, Harris and 6 more6 hr
Aug 29, 3:04 AM CDTFlood WatchHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 7 more18 min
Aug 29, 3:22 AM CDTFlash Flood WatchHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 7 more22 hr
Aug 29, 5:41 AM CDTAreal Flood WarningHGXAustin, Brazoria, Chambers, Colorado, Fort Bend, Galveston and 8 more9 hr
Aug 29, 7:55 AM CDTFlash Flood WarningHGXGalveston3 hr
Aug 29, 9:26 AM CDTFlash Flood WarningHGXChambers, Liberty3 hr
Aug 29, 9:53 AM CDTFlash Flood WarningHGXBrazoria8 hr
Aug 29, 10:58 AM CDTFlash Flood WarningHGXGalveston4 hr
Aug 29, 12:31 PM CDTFlash Flood WarningHGXChambers, Liberty3 hr
Aug 29, 2:44 PM CDTAreal Flood WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 2 more9 hr
Aug 29, 3:26 PM CDTFlash Flood WarningHGXChambers, Galveston, Harris, Liberty3 hr
Aug 29, 3:52 PM CDTFlash Flood Warning EmergencyHGXHarris8 hr
Aug 29, 3:59 PM CDTFlash Flood WarningHGXHarris, Montgomery8 hr
Aug 29, 5:44 PM CDTFlash Flood WarningHGXBrazoria8 hr

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.